Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 264, NWS Louisville, KY

May 23, 2011Harrison County, Nicholas County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 23, 2011, 7:49 PM EDT for Harrison County, Nicholas County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2011, 7:49 PM EDT (23:49 UTC)
Expired
May 23, 2011, 8:15 PM EDT
In force
26 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Harrison County, KY, Nicholas County, KY

The radar

The Jackson,KY radar (KJKL), 113 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 4:28 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 170 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
170 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

326 
WUUS53 KLMK 232349
SVRLMK
KYC097-181-240015-
/O.NEW.KLMK.SV.W.0264.110523T2349Z-110524T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
749 PM EDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HARRISON COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY...

* UNTIL 815 PM EDT

* AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
  AROUND 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING 
  FROM 9 MILES NORTH OF BUENA VISTA TO 7 MILES SOUTHWEST OF
  COLVILLE...MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  HOOKTOWN AND BAREFOOT...
  ELLISVILLE AND BARTERVILLE...
  PLEASANT VALLEY...
  MYERS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3831 8385 3833 8417 3836 8420 3834 8424
      3834 8431 3858 8422 3857 8420 3855 8422
      3848 8416 3843 8399 3843 8395 3841 8393
      3837 8391 3834 8384
TIME...MOT...LOC 2348Z 269DEG 46KT 3856 8411 3831 8430
WIND...HAIL 60MPH <.50IN

$$

TWF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 7:01 PM EDT, 48 minutes earlier.

Area forecast discussion, May 23, 7:01 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
701 PM EDT MON MAY 23 2011

...UPDATED AVIATION DISCUSSION...

.SHORT TERM (TONIGHT AND TUESDAY)...

THE IMMEDIATE CONCERN THIS AFTERNOON IS THE COMPLEX OF STORMS
OVER CENTRAL ILLINOIS AND SOUTHEAST MISSOURI. THESE STORMS
WILL CONTINUE TO TRACK EAST INTO INDIANA AND KENTUCKY. WITH THE
DAYTIME HEATING AND CONTINUED GUSTY SOUTHWESTERLY WINDS THE
ATMOSPHERE OVER THE FORECAST AREA CONTINUES TO DESTABILIZE. THIS
WILL SUSTAIN EXISTING STORMS AND POSSIBLY ALLOW THEM TO STRENGTHEN
AS THEY TRACK EAST. A SEVERE THUNDERSTORM WATCH MAY NEED TO BE
ISSUED OVER THE NEXT SEVERAL HOURS. THE MAIN THREATS WITH THESE
STORMS WOULD BE DAMAGING WINDS AND SMALL TO MARGINALLY SEVERE HAIL.

THE COMPLEX OF STORMS SHOULD MOVE THROUGH THE AREA BY 03Z OR SO. WE
WILL SEE ANOTHER BREAK IN THE STORMS UNTIL THE EARLY MORNING HOURS
WHEN A SHORTWAVE APPROACHES THE AREA. THIS SHORTWAVE WILL MOVE
ACROSS THE OHIO VALLEY THROUGH THE DAY TOMORROW. ADDITIONALLY A
FRONT WILL SLOWLY DROP DOWN FROM THE NORTH...ENDING UP ACROSS
SOUTHERN INDIANA BY TOMORROW EVENING. BOTH OF THESE FEATURES WILL
HELP TO ENHANCE CONVECTION...ESPECIALLY ACROSS THE NORTHERN HALF OF
THE FORECAST AREA. THERE WILL BE A CONTINUED POTENTIAL FOR STRONG TO
SEVERE THUNDERSTORMS TOMORROW MORNING/AFTERNOON WITH DAMAGING WINDS
AND POSSIBLY SOME LARGE HAIL.

TEMPERATURES WILL CONTINUE TO RUN WELL ABOVE NORMAL WITH LOWS IN THE
MID TO UPPER 60S TONIGHT AND HIGHS TOMORROW IN THE MID 80S AGAIN.

.LONG TERM (TUESDAY NIGHT - MONDAY)...

TUESDAY NIGHT-FRIDAY NIGHT...

POP CHANCES WILL INCREASE THROUGHOUT THIS PERIOD AS TROUGHING OVER
THE ROCKIES GENERATES A LOW PRESSURE SYSTEM THAT WILL AFFECT OUR
AREA THROUGH AT LEAST THURSDAY NIGHT. THIS SFC LOW WILL GENERATE
OVER KANSAS TUESDAY NIGHT...AND ITS WARM FRONT WILL EXTEND EASTWARD
PERHAPS AS FAR EAST AS OUR CWA. WITH SLIGHT RIDGING OVER THE GULF
STATES...THINK THE WARM FRONT SHOULD STAY OVER OUR NWRN/NRN CWA.
HOWEVER SINCE IT WILL BE LIFTING NORTHWARD ACROSS THE CWA...WILL HAVE
LOW CHC POPS OVER THE SOUTH WITH HIGH CHC POPS OVER THE NRN/NWRN CWA
TUES NIGHT INTO WEDNESDAY. A FEW OF THESE ELEVATED STORMS COULD
PRODUCE LARGE HAIL AND CERTAINLY HEAVY RAINFALL/DANGEROUS LIGHTNING.

BY WEDNESDAY...OUR CWA WILL BE WARM SECTORED AS THE LOW PRESSURE/S
COLD FRONT SLOWLY MOVES TOWARDS THE REGION. SCATTERED CONVECTION
WILL BE POSSIBLE IN THE WARM SECTOR WEDNESDAY WITH INCREASING POPS
INTO WEDNESDAY NIGHT AND THURSDAY AS THE COLD FRONT APPROACHES. HAVE
LIKELY POPS IN THE GRIDS FROM WED NIGHT OVER THE WEST...THURSDAY
EVERYWHERE AND THRS NIGHT OVER THE EAST AS THE FRONT TRACKS FROM
WEST TO EAST ACROSS THE CWA. ALTHOUGH THIS LOW WILL BECOME
VERTICALLY STACKED AND FILL IN...THERE IS STILL UPPER LEVEL SUPPORT
AND DEEPER WIND SHEAR THAT SOME STRONG TO SEVERE STORMS COULD OCCUR
IF SOME ORGANIZATION OCCURS...AND AT THIS TIME THINKING THE BEST
CHANCE WILL BE WEDNESDAY NIGHT WHERE DAMAGING WINDS WOULD BE THE
MAIN THREAT WITH ANY SEVERE STORM.

HAVE POPS ENDING ON BACK SIDE OF THE UPPER TROUGH ON FRIDAY...JUST
BEFORE THE NEXT STORM SYSTEM APPROACHES FRIDAY NIGHT FROM THE WEST.
WILL KEEP LOW CHC POPS OVER THE WRN CWA FRIDAY NIGHT BUT THIS COULD
HOLD OFF UNTIL SATURDAY.

TEMPS WILL BE ABOVE NORMAL WITH HIGHS IN THE 80S AND CONDITIONS
WILL BE MUGGY THROUGH WEDNESDAY. WITH AMPLE RAINFALL AND CLOUDS
AROUND THURSDAY/FRIDAY...TEMPS WILL BE A BIT COOLER WITH HIGHS IN
THE 70S.

SATURDAY-MEMORIAL DAY...

AFOREMENTIONED SYSTEM WILL QUICKLY APPROACH ON SATURDAY IN A NW FLOW
ALOFT. THIS SHUD AGAIN PROVIDE US WITH ANOTHER QUICK PUNCH OF
SHOWERS AND STORMS...SOME POSSIBLY STRONG AS THE COLD FRONT PASSES
THROUGH SUNDAY MORNING. THEREAFTER...SIGNS OF A STRONG RIDGE
OVERHEAD FROM LATE IN THE WEEKEND INTO THE ACTUAL HOLIDAY WOULD BE A
NICE WAY TO END THIS ACTIVE PATTERN. KEPT SUNDAY NIGHT - MONDAY
NIGHT DRY. TEMPS WILL BE AROUND AVERAGE OR BELOW FOR SUNDAY BUT WILL
MODERATE QUICKLY IF THE RIDGE DEVELOPS AS STRONGLY AS THE OPS GFS IS
HINTING. WENT BELOW 00Z MEX GUIDANCE CLOSER TO 12Z GUIDANCE FOR
HIGHS/LOWS.

&&

.AVIATION (00Z TAF ISSUANCE)...

AT 23Z A LARGE WAVY SQUALL LINE STRETCHED FROM SOUTHWEST ONTARIO
THROUGH THE DETROIT AND TOLEDO AREAS...EASTERN INDIANA...THEN ALONG
THE OHIO RIVER FROM CINCINNATI TO PADUCAH...AND ON SOUTH TO MEMPHIS.
THIS SQUALL LINE WILL CONTINUE TO PUSH TO THE EAST THIS EVENING WITH
GUSTY WINDS AND VERY HEAVY RAIN. A STEADY STRATIFORM RAIN WILL
CONTINUE FOR A COUPLE OF HOURS BEHIND THE MAIN LINE OF STORMS. THAT
SHOULD BE FOLLOWED BY VFR CONDITIONS FOR SEVERAL HOURS.

IN THE PRE DAWN HOURS A NEW ROUND OF STORMS IS EXPECTED TO DEVELOP
AND MOVE THROUGH...SIMILAR TO WHAT HAPPENED MONDAY MORNING.
CONFIDENCE IS SOMEWHAT LESS HERE SO HAVE INCLUDED VCTS AND CB FOR
NOW RATHER THAN GOING WITH TSRA.

THE MORNING STORMS WILL MOVE OUT...AND THEN SCATTERED DEVELOPMENT IS
EXPECTED ONCE AGAIN TUESDAY AFTERNOON INTO THE EARLY EVENING.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........EER
LONG TERM.........AL
AVIATION..........13
Hazardous weather outlook, May 23, 3:48 PM EDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 PM EDT MON MAY 23 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-242000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
348 PM EDT MON MAY 23 2011 /248 PM CDT MON MAY 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL MOVE IN FROM THE WEST THIS AFTERNOON INTO EARLY
EVENING. SOME OF THESE STORMS HAVE THE POTENTIAL TO BE STRONG TO
SEVERE. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL.
THESE STORMS WILL MOVE THROUGH THE AREA BEFORE MIDNIGHT. MORE
THUNDERSTORMS WILL DEVELOP LATE TONIGHT WITH GUSTY WINDS AND SMALL
HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH
WEDNESDAY. THE MAIN THREAT WILL BE HEAVY RAINFALL AND DANGEROUS
LIGHTNING...THOUGH A FEW STORMS MAY BECOME STRONG TO SEVERE WITH
DAMAGING WINDS OR LARGE HAIL BEING POSSIBLE.

MORE ORGANIZED STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE
POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS A STORM SYSTEM
TRACKS ACROSS THE OHIO VALLEY. SOME OF THESE STORMS COULD PRODUCE
DAMAGING WINDS AS WELL AS HEAVY RAINFALL. RAINFALL THIS WEEK WILL
AVERAGE 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS...WIND DAMAGE...AND
HAIL OVER THE NEXT FEW DAYS TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

EER/AL

In the hours before

Special weather statement, May 23, 6:29 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
629 PM EDT MON MAY 23 2011

KYZ029-030-034-038-039-045-232300-
ANDERSON-BULLITT-JEFFERSON-NELSON-SHELBY-SPENCER-
629 PM EDT MON MAY 23 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND GUSTY WINDS...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF TAYLORSVILLE...AND MOVING
NORTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  TAYLORSVILLE...
  SHELBYVILLE...
  WATERFORD AND WHITFIELD...
  YODER AND NORMANDY...
  RIVALS AND VEECH...
  OLIVE BRANCH AND FINCHVILLE...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
28 AND 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3809 8500 3781 8538 3801 8568 3830 8542
      3831 8536
TIME...MOT...LOC 2229Z 225DEG 35KT 3800 8544

MP
Local storm report, May 23, 6:36 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
636 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TSTM WND GST     BALLARDSVILLE           38.37N  85.35W
05/23/2011  E60 MPH          OLDHAM             KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100783

RL
Special weather statement, May 23, 7:21 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
721 PM EDT MON MAY 23 2011

INZ083-232345-
DUBOIS-
721 PM EDT MON MAY 23 2011

...STRONG THUNDERSTORM WITH HEAVY RAIN...GUSTY WINDS...AND
OCCASIONAL LIGHTNING...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF WINSLOW MOVING NORTHEAST AT 55
MPH...APPROACHING DUBOIS COUNTY.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  JASPER...
  IRELAND AND DUFF...
  MALTERSVILLE AND PORTERSVILLE...
  DUBOIS AND DUBOIS CROSSROADS...
  CRYSTAL AND THALES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3851 8708 3852 8704 3852 8700 3850 8695
      3850 8689 3853 8685 3853 8670 3825 8669
      3824 8679 3821 8680 3820 8708 3832 8709
TIME...MOT...LOC 2321Z 245DEG 48KT 3833 8715

MP
Local storm report, May 23, 7:28 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
728 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     TSTM WND DMG     CAMPBELLSBURG           38.53N  85.21W
05/23/2011                   HENRY              KY   TRAINED SPOTTER

            LARGE TREES DOWN ALONG WITH 65 MILE AN HOUR WIND GUSTS

&&

EVENT NUMBER LMK1100784

RL
Special weather statement, May 23, 7:38 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
738 PM EDT MON MAY 23 2011

KYZ029-034>036-038>040-045-240000-
ANDERSON-BULLITT-FRANKLIN-NELSON-SCOTT-SHELBY-SPENCER-WOODFORD-
738 PM EDT MON MAY 23 2011

...THUNDERSTORMS WITH HEAVY RAIN...PEA TO PENNY SIZE HAIL...AND
OCCASIONAL WIND GUSTS OF 30 TO 40 MPH OVER PARTS OF NORTH CENTRAL
AND EAST CENTRAL KENTUCKY...

AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE FROM NEAR FRANKFORT TO 10 MILES EAST OF
TAYLORSVILLE TO 10 MILES SOUTHEAST OF SHEPHERDSVILLE...AND MOVING
EAST AT 35 MPH.

OCCASIONAL CLOUD-TO-GROUND LIGHTNING...VERY HEAVY RAIN WITH RAINFALL
RATES AROUND ONE INCH PER HOUR...HAIL VARYING IS SIZE FROM PEA TO
PENNY SIZE IN THE STRONGER STORMS...AND OCCASIONAL WIND GUSTS OF 30
TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  TAYLORSVILLE...
  SHEPHERDSVILLE...
  LAWRENCEBURG...
  INDIAN HILLS AND PEAKS MILL...
  ELSINORE AND FAIRFIELD...
  WOODLAKE AND WATKINSVILLE...
  DUVAL AND STAMPING GROUND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3833 8446 3800 8483 3789 8519 3786 8579
      3800 8576 3805 8530 3836 8494 3835 8489
      3836 8488 3834 8481
TIME...MOT...LOC 2334Z 272DEG 32KT 3821 8491 3802 8516
          3793 8555

TWF
Local storm report, May 23, 7:39 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
739 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     TSTM WND DMG     1 N SHELBYVILLE         38.23N  85.23W
05/23/2011                   SHELBY             KY   EMERGENCY MNGR

            TREES DOWN

&&

EVENT NUMBER LMK1100785

RL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 2:58 AM EDTSpecial Weather StatementLMKHancock47 min
May 23, 3:23 AM EDTSpecial Weather StatementLMKOhio7 min
May 23, 3:37 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade23 min
May 23, 3:57 AM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade33 min
May 23, 4:05 AM EDTSpecial Weather StatementLMKHardin, Larue25 min
May 23, 4:28 AM EDTSpecial Weather StatementLMKBullitt, Jefferson, Marion, Nelson, Spencer, Washington32 min
May 23, 4:42 AM EDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby18 min
May 23, 4:57 AM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Shelby, Spencer, Woodford33 min
May 23, 5:00 AM EDTSpecial Weather StatementLMKHenry, Oldham, Trimble30 min
May 23, 5:04 AM EDTSpecial Weather StatementLMKAnderson, Boyle, Larue, Marion, Mercer, Nelson and 2 more41 min
May 23, 5:11 AM EDTSpecial Weather StatementLMKAdair, Barren, Metcalfe, Taylor49 min
May 23, 5:19 AM EDTSevere Thunderstorm WarningLMKFranklin, Harrison, Scott, Woodford26 min
May 23, 5:40 AM EDTSpecial Weather StatementLMKCumberland20 min
May 23, 5:46 AM EDTSpecial Weather StatementLMKHarrison29 min
May 23, 6:00 AM EDTSpecial Weather StatementLMKBourbon, Boyle, Casey, Clark, Clinton, Fayette and 5 more45 min
May 23, 5:15 PM EDTSpecial Weather StatementLMKBreckinridge, Meade30 min
May 23, 6:05 PM EDTSevere Thunderstorm WarningLMKMeade25 min
May 23, 6:11 PM EDTSevere Thunderstorm WarningLMKJefferson, Oldham, Trimble34 min
May 23, 6:29 PM EDTSpecial Weather StatementLMKSpencer31 min
May 23, 6:33 PM EDTSevere Thunderstorm WarningLMKBullitt, Henry, Jefferson, Oldham, Shelby, Spencer27 min
May 23, 7:02 PM EDTSevere Thunderstorm WarningLMKFranklin, Henry, Scott, Shelby28 min
May 23, 7:38 PM EDTSpecial Weather StatementLMKAnderson, Bullitt, Franklin, Scott, Spencer22 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.